MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMP CRKSCRW FT VENT 5.5X14.7MM; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. BIO-COMP CRKSCRW FT VENT 5.5X14.7MM; BIO SOFT TISSUE FIXATN FASTNR
Model Number BIO-COMP CRKSCRW FT VENT 5.5X14.7MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2023, an fda medwatch notification was received via email.A facility representative reported that an ar-1927bcnf biocomposite corkscrew ft broke inside the patient's foot.The surgeon safely removed the fragments.This was discovered during a right ankle arthroscopy procedure on (b)(6) 2023.Additional information requested.
 
Additional Manufacturer Narrative
Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely causes of the reported failure are improper bone preparation, misaligned insertion, and prying/leveraging the device during insertion.

Brand Name
BIO-COMP CRKSCRW FT VENT 5.5X14.7MM
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17914789
Report Number1220246-2023-08145
Device Sequence Number15321527
Product Code MAI
UDI-Device Identifier00888867023406
UDI-Public00888867023406
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K082810
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBIO-COMP CRKSCRW FT VENT 5.5X14.7MM
Device Catalogue NumberAR-1927BCNF
Device Lot Number15030526
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2023
Supplement Date Received by Manufacturer10/11/2024
Initial Report FDA Received Date10/11/2023
Supplement Report FDA Received Date10/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown